I know that others have posted about the drug Lyrica, but after trying to go through the search engine of MedHelp, I cannot for the life of me, find the posts.
If there are any members that have had experience with Lyrica, would you be so kind as to let me know your thoughts and reactions to the drug? This is no better information I believe, that I can get, than from someone that has actually used the drug for pain.
There was a small bit on the post not t long ago about lyrica not alot of info but some
you can view that post by going to my profile page and look under my posts page five.
Also another good place to look for the lyrica info would be the fibromyalshia community board. You might want to post a duplicate question there as well. Im sure alot of those members are using it at this point, hope this helps Gollie
Hi there...I was put on Lyrica last October by the last neuro (aka bonehead) and he had me start on 75mg tid to start. After the 5th dose I could not talk, my legs would not work and I had the worst vertical double vision I have ever had!
I called my pharmacist and told him what was happening and he told me to stop taking it immediately and let my neuro know on Monday what had happened. I called my neuro on Monday and left a message and the next response I had was that my next appointment with him would be in October of 2008!
But that was a whole different story as you know!
However, at my first (and only) appointment with my new neurologist I explained what had happened with the Lyrica and she said she wants to possibly have me try it again at a lower dosage...what part of double vision, inability to talk or move didn't she understand???
We as you know I was overdosed on my other meds and have been weaned off of the Tegretol which has gone well...I was at 52 (the normal level in your blood is between 25 and 50) but now I am at 32. However, you take away the pain killer you increase the pain and my g.p. decided to go with what the neuro said and has started me on Lyrica!!
I am only taking 75mg/day and I was told to take it at night "so that I won't feel the side effects" and I should be able to tolerate them. She decreased my Neurontin by 400mg/day as well so I am not making it between doses...the pain is horrible!
I am going to see my g.p. tomorrow and something is going to have to be adjusted!
Otherwise, to be honest with you I have heard wonderful reports about people being on Lyrica and it seems to be a wonderful drug if you can tolerate it! Are you going to give it a try? I say go for it my dear...just watch carefully for side effects and I hope that it works for you!
Lyrica made me too sleepy, and since fatigue is one of my worst symptoms I stoped takeing it.
It did help with the nerve pain and I would consider takeing it again if the pain became to hard to handle but for now I need my energy.
I am on Lyrica. Last summer my PCP started me at 50 a night for a week, then 50mg morning & night for a week, etc., until I got relief from pain. I was able to walk a mile a day, and swim 10 laps of my pool, and that's after the neck fusion in June. But like a dummy, I didn't realize it makes you crave carbs. With my diabetes, fibro, and osteo-arthritis, I couldn't afford the weight gain 15lbs in 3 months. I went off it, lost 25lbs, and am back on it now. But really watching the carbs. It's been the best thing for nerve pain I have been on. It doesn't cause fatigue for me., and can go up to 600 if necessary over time. I really think you should give it a try Heather. I think the benifits outweight (pun intended) the negatives....Maggie Your dr should be able to give you enough samples for you to try it without the cost of perscrip if it doesn't work for you.
A couple of years ago my PCP gave me Lyrica for the limboland stabbing foot pain I was having. After I worked up to a fairly high dose (it does have to be worked up to), it took the edge off the pain, that's all. I think it's so individual that there's no saying how it would work for you.
Lyrica is considered 'Son of Neurontin,' for what that's worth, and generally is less hard on the body. Years ago I had a good bit of Neurontin and had a muscle constantly jumping to a boogie beat. Embarrassing.
I have been on lyrica since May last year, it stopped my pins and needles ands cramps i was getting adn numb down the nerve pain but i found i had to keep uping it till i am now on 450 mg a day, i have experienced weight gain with it as well two stone but that was mainly my thought as it gives you carb cravings and i gave in since then i have changed my diet but it's hard to get the weight off again as i cant exercise!!
I felt very odd the first few weeks on the drug and felt unsafe to drive but i dont notice any side effects now. It does nothing for my pain in a flare or on a daily basis but i dont know how bad i would be if i was off it i did try and reduce it for two weeks but i got bad hand and feet cramps so i went back on it.
As of February, 2008 started taking Lyica 75mg twice a day. Best pain relief I have felt, for nerve pain. Pain on skin areas very sensitive to touch. Pain in center of sinus cavity was like a burning match and I could not stop myself from crying out. Hydrocodone 500mg helped somewhat, but did not stop burning attacks. Yes, it seems pain killers do make me sleepy but, they are certainly worth it!!!!
I guess Lyrica affects everyone differently (like most meds). I was on 150mg 3x/day for 3 months. I gained about 8 pounds. This med caused my legs to be so numb that they would buckle and I would fall. It did not relieve my pain at all. It does sound like you should try it due to it working for so many people. The side effects are easily reversable. Good luck and let us know how things go.
Hi, I am not on it now, only because I have been abstaining to properly describe my pain to my neuro at recent appt. and because I cannot get more, unless my doc offers me samples. Once I use what I have, that's it, I can't afford it. He offered me samples last visit, but, turned out he had none. lol
I found that 75 mg twice a day helped with my nerve pain, (in my face, not so much my ribs). It did, however, take a few weeks to start working. I know it was the drugs which were getting rid of the pain, because when I had had relief for two weeks I tried to wean myself off it, to see if this latest episode had subsided, wow, wrong move. I kept on it for a cpl months, then, weaned myself off it again, now am at tolerable, usually, levels of pain.
If anything turns up on THIS mri, maybe they will start me on dmds, and since I have such a low tolerance to lots of drugs, I don't want to be on too much of anything. I'd rather try one thing at a time. If it comes back clear again, I'll dig into my stash of lyrica, so I don't feel my face anymore, lol.
Hi i am on 400 mgs of lyrica for about 10wks Idont like the weight gain getting odd sharp pain so thats better Icant get my head round this i have got terrible numbness in my faceI am on 200mgs of amitripiline and ibrufin 600mgs aday 8 tramadole and paracetomolThe truble is your b ody gets used to them with lyrica seems to be good for a start then you just need more
I can't believe how high dosage some of the guys and gals!
I am on Lyrica 75mg AT NIGHT ONLY! just before i go to sleep. It has helped so much, since i also suffer from AS (Ankylosing Spondylitis). It has helped so much with the neuropatic pain, i love it. I'm glad it helps me go to sleep, because i didn't know about the cravings! Oh, it also helps with my mood!
I'm in South America, where you just walk to your farmacist and ask him what you need. Some meds are prescription only (of course!) but Lyrica isn't. My mom once got it for me and she messed up and asked for the 150mg. I almost fell asleep holding the glass of water i was downing it!
Hope you find something that works for you!
I posted a "Loopy on Lyrica" thread a few weeks ago and you even posted on my questions, at least I thought so. I am taking 100mg 2x a day and have been getting some really good "edge off the pain" response. I do feel very bloated and and also find that if I don't eat or try to skip a meal, I get really shaky almost like my blood sugar tanks. It is not a good feeling, but not sure if its the drug or something else.
I thought you were already taking Lyrica, if not and your insurance will pay for it, then its worth a try.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.